Alert archive / Florida / Beach Hazards Statements in 2015
Beach Hazards Statement 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jul 14, 2015, 4:25 AM EDT for 6 counties in Florida. It took effect at Jul 14, 2015, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 4:25 AM EDT (08:25 UTC)
- In effect from
- Jul 14, 2015, 8:00 AM EDT
- Expired
- Jul 14, 2015, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
275 WHUS42 KTBW 140825 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 425 AM EDT TUE JUL 14 2015 ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... .SOUTHWEST TO WEST WINDS OVER THE GULF WATERS WILL CAUSE A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING AT AREA BEACHES. FLZ050-151-155-160-162-165-150000- /O.NEW.KTBW.BH.S.0008.150714T1200Z-150715T0000Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 425 AM EDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS... WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * TIMING...8 AM THIS MORNING THROUGH THIS EVENING. * IMPACTS...MODERATE RISK OF LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
1 follow-up statement
682 WHUS42 KTBW 150005 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 805 PM EDT TUE JUL 14 2015 ...RIP CURRENT RISK HAS SUBSIDED... .WINDS AND SURF HAVE SUBSIDED...REDUCING THE RISK OF RIP CURRENTS AT AREA BEACHES. FLZ050-151-155-160-162-165-150115- /O.EXP.KTBW.BH.S.0008.000000T0000Z-150715T0000Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 805 PM EDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE RIP CURRENT RISK HAS SUBSIDED FOR TODAY...BUT ISOLATED RIP CURRENTS WILL STILL BE POSSIBLE UNDER SOUTHWEST FLOW...ESPECIALLY AROUND PIERS AND JETTIES. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 3:55 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 14, 3:55 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
355 AM EDT TUE JUL 14 2015
.SHORT TERM (TODAY-WEDNESDAY)...
THE ANTICIPATED SHIFT TO SOUTHWEST TO WEST FLOW HAS ARRIVED AND IT
APPEARS THAT IT WILL CONTINUE FOR SEVERAL DAYS. THERE WILL BE
PLENTY OF MOISTURE AROUND...PRECIPITABLE WATER BETWEEN 1.7 AND
2.0 INCHES...SO WE COULD SEE A SHOWER OR STORM AT ALMOST ANYTIME
ACROSS THE COASTAL WATERS AND NEAR THE COAST...BUT THE HIGHEST
CHANCES IN THESE AREAS WILL BE DURING THE LATE NIGHT AND MORNING
HOURS. THE BEST CHANCES OF CONVECTION WILL SHIFT/DEVELOP INLAND
AND ACROSS THE FLORIDA PENINSULA DURING THE AFTERNOON AND EVENING
HOURS EACH DAY. BIGGEST THREAT WILL BE FOR WATERSPOUTS DURING THE
LATE NIGHT AND MORNING HOURS OVER THE NEXT COUPLE OF DAYS ALONG
WITH SOME LOCALLY HEAVY RAINFALL IN THE MOIST AIRMASS. THE HAIL
THREAT WILL BE DIMINISHING AS MID LEVEL TEMPERATURES WARM...-6C
TO -7C AT 500 MB...BUT WE COULD STILL SOME A FEW WET MICROBURST
WITH WINDS UP TO AROUND 40 MPH IN SOME OF THE STRONGER STORMS. IN
GENERAL HAVE GONE WITH CHANCE POPS...30 TO 50 PERCENT...THROUGH
WEDNESDAY AS WE ARE NOT SEEING ANY REAL UPPER LEVEL ENERGY MOVING
THIS WAY THAT WOULD CAUSE MORE NUMEROUS/WIDESPREAD CONVECTION TO
DEVELOP. HIGH TEMPERATURES WILL BE NEAR NORMAL IN THE UPPER 80S TO
LOWER 90S WITH OVERNIGHT LOWS NEAR TO SLIGHTLY ABOVE NORMAL FROM
MID 70S INLAND TO AROUND 80 NEAR THE COAST...POSSIBLY LOWER 80S
IN SOME LOCATIONS ALONG THE COAST IF THEY DO NOT RECEIVE LATE
NIGHT RAINFALL.
.MID/LONG TERM (WEDNESDAY NIGHT-MONDAY)...
A RIDGE OVER THE PLAINS AND A TROUGH DOWN THE EASTERN STATES WILL
DOMINATE...AS THEY REMAIN NEARLY STATIONARY THROUGH THE WORK WEEK
THEN SLIDE EAST DURING THE WEEKEND. BY MON THE RIDGE HAS REACHED
THE SOUTHEAST U.S. WHILE THE TROUGH HAS SLIPPED OUT OVER THE
ATLANTIC. AT THE SURFACE...A FRONTAL TROUGH/BOUNDARY DOWN THE
EASTERN SEABOARD THEN WEST ALONG THE GULF COAST SLOWLY SHIFTS
EAST...WITH THE WESTERN END SAGGING IN ACROSS NORTHERN THEN
CENTRAL FL BEFORE WASHING OUT BY MON. MEANWHILE ATLANTIC HIGH
PRESSURE RIDGES WEST TO MOST OF THE GULF OF MEXICO WITH AN AXIS
OVER OR SOUTH OF SOUTH FL.
FOR THE MOST PART THE AREA WILL BE SANDWICHED BETWEEN THE TROUGH
OR BOUNDARY TO THE NORTH AND THE SURFACE RIDGE AXIS TO THE SOUTH.
PREVAILING SOUTHWEST OR WEST FLOW WILL RESULT IN LATE NIGHT TO
EARLY MORNING SHOWERS AND STORMS ON THE GULF THAT TRANSITION
INLAND DURING THE DAY. THIS PATTERN WILL BE DISRUPTED SOMEWHAT
OVER THE WEEKEND AS THE TROUGH SAGS IN THEN DISSIPATES. HOWEVER...
A SEA BREEZE CIRCULATION WILL PROVIDE ONSHORE FLOW IN THE
AFTERNOONS. THERE WILL BE AMPLE MOISTURE FOR SCATTERED TO
OCCASIONALLY NUMEROUS STORMS. TEMPERATURES WILL RUN AROUND NORMAL
FOR THE HIGHS WHILE THE LOWS STAY ON THE WARM SIDE.
&&
.AVIATION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER THE COASTAL WATERS EARLY THIS MORNING AND MOVE ONSHORE
AFFECTING THE TAF SITES INTO THE EARLY AFTERNOON BEFORE MOVING
WELL INLAND BY LATE AFTERNOON. MVFR/LOCAL IFR CONDITIONS WILL BE
POSSIBLE IN THE CONVECTION ALONG WITH WIND GUSTS UP TO AROUND
25 KNOTS...OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
A SOUTHWEST TO WEST FLOW WILL PREVAIL THROUGH THE WEEK WITH SPEEDS
GENERALLY BETWEEN 10 AND 15 KNOTS...EXCEPT ACROSS THE NORTHERN
WATERS WHERE SPEEDS WILL BE AROUND 15 KNOTS WITH POSSIBLY SOME
PERIODS OF EXERCISE CAUTION CRITERIA WEDNESDAY NIGHT INTO
THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT
ALMOST ANYTIME...BUT BEST CHANCES WILL BE DURING THE LATE NIGHT
AND MORNING HOURS EACH DAY. WITH THE MODEST ONSHORE WINDS THE RISK
OF RIP CURRENTS WILL BE ENHANCED AND WILL THEREFORE ISSUE A BEACH
HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS TODAY.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH THE WEEK AS RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE 35 PERCENT WHILE WINDS AND ERC VALUES ARE
BELOW CRITICAL THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 91 80 90 80 / 40 20 40 30
FMY 92 77 92 77 / 40 20 40 20
GIF 93 76 92 77 / 40 20 40 10
SRQ 90 79 90 79 / 40 30 40 30
BKV 91 75 90 76 / 40 30 50 30
SPG 90 81 89 81 / 40 30 40 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING FOR COASTAL CHARLOTTE-COASTAL
HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/DECISION SUPPORT...09/RUDEHazardous weather outlook, Jul 14, 4:06 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 406 AM EDT TUE JUL 14 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-150815- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 406 AM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BEGIN ON THE GULF THIS MORNING AND GRADUALLY SPREAD INLAND DURING THE AFTERNOON...WITH THE GREATEST COVERAGE INLAND DURING THE LATE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... MODEST ONSHORE WINDS WILL ENHANCE THE RISK OF RIP CURRENTS WITH A MODERATE RISK OF RIP CURRENTS TODAY FROM PINELLAS COUNTY TO LEE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... A MOIST SOUTHWEST TO WEST FLOW WILL RESULT IN SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS...FORMING ON THE GULF WATERS IN THE LATE NIGHT AND EARLY MORNING HOURS...MIGRATING ONSHORE IN THE LATE MORNINGS...THEN INLAND DURING THE AFTERNOONS AND EVENINGS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RKR
In the hours before
Special weather statement, Jul 13, 10:46 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1046 PM EDT MON JUL 13 2015
FLZ052-140315-
POLK-
1046 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL POLK COUNTY...
AT 1045 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE KISSIMMEE...
MOVING NORTHWEST AT 10 TO 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POINCIANA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2784 8134 2797 8158 2813 8146 2809 8145
2808 8135 2801 8138 2806 8146 2804 8146
2800 8142 2800 8139 2794 8135 2792 8131
2789 8130
TIME...MOT...LOC 0245Z 125DEG 12KT 2797 8137The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:15 PM EDT | Special Weather Statement | TBW | Osceola | 30 min |
| Jul 13, 10:46 PM EDT | Special Weather Statement | TBW | Polk | 29 min |
| Jul 14, 10:46 AM EDT | Special Weather Statement | TBW | Citrus, Levy | 29 min |
| Jul 14, 11:18 AM EDT | Special Marine Warning | TBW | 27 min | |
| Jul 14, 11:52 AM EDT | Special Weather Statement | TBW | Pinellas | 38 min |
| Jul 14, 12:08 PM EDT | Special Marine Warning | TBW | 37 min |
Nearby
Beach Hazards Statements in Florida, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.